By Topic

An accurate closed-form approximation for ground return impedance calculations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
F. L. Alvarado ; University of Wisconsin-Madison, Madison, WI ; R. Betancourt

The calculation of ground return impedances generally requires the evaluation of an infinite complex integral. Algebraic series expressions that usually converge to the value of this integral have been known for about 50 years. Several approximate "closed-form" expressions for the integral have been proposed in recent years. Under most conditions, these approximate models give values within 15 percent of the correct value. This letter presents an improved "closed-form" approximation which gives values within 2.5 percent of the correct ones in all cases tested. It does so without any convergence difficulties. Furthermore, the results obtained are better than the ones obtained from series expression approximations if premature truncation takes place.

Published in:

Proceedings of the IEEE  (Volume:71 ,  Issue: 2 )